advertisement
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Kadian or Oxycontin

2

Comments

  • Oxy IS more addictive. Well, maybe just as addictive, but much more frequently abused, and it feels much much better when you DO abuse it. It's a dangerous thing, and one must have great control over oneself to take on such a responsibility such as a bottle of 90 Oxycontin. How tough are you? I get such a high from oxy that I just can't take it, I end up abusing it. For those that are able to take it responsibly, it's an AMAZING pain med for them, and I fully endorse their use of it. If you are considering the switch, just be sure you really, REALLY have boatloads of self control. As someone else suggested, 24hour morphine, increased doses etc might be a better idea.

    Lastly, pain and numbness in your fingers: this is not likely from your lumbar problems. Check your blood pressure, bloodwork, etc. Is it possible you have another injury you aren't aware of? And yes, some people just don't get along with Morphine well, you could be one of them. But in my opinion, fentanyl, methadone, and morphine should ALL be tried before Oxycontin.. Cheers

    JWM
  • Not that I want to debate the issue as it's a simple fact and does not answer the OP's question~but perhaps it might help put things into perspective...but this issue just depends on ones drug of choice.

    For instance~I cannot stand the thoughts of those oxy's..only because of the bad press they recieved years back and the fact that my brother OD'ed on them.They may very well help my pain if I were to take them,but I simply refuse to try them.I suppose I'm afraid.

    Years ago I was prescribed a painkiller(barbituates) and it became my 'drug of choice'...to this day it is still my choice,but I have not taken them since April of '02.I do take my prescribed medication which is Lortab (never my drug of choice)and I never take more than prescribed.I abused the others...so I think it depends on the person,and if the person even has an addictive personality (I found out that I do/did anyway)

    Of course this is all just my opinion. :|
  • advertisement
  • Oxycodone hcl is percocet,percocet is a brand name,also oxycontin is nothing more than oxycodone hcl extended release, see OXYcodone CONTINuous release, it isn't too strong, I used to do them recreational here and there I had 5/500's and I'd pop three at a time here and there before school and carry on my day like I was sober,it motivated me to do my work also, they aren't too strong. MODERATION IS KEY
    For more information about this drug you chan check out thisEDITED
  • hi, Ive been taking 10mg oxycontix 2 daily and 5mg oxynorm around 2-3 times daily (the breakthrough version in britain).After my microdiscectomy I went up to 15mg oxyconytin and 10mg oxynorm every two hours (plus diazipam) (back down now to 15mg and 5mg breakthrough)
    Before I went in for my op I really didnt want to be taking them (only started on them 6 weeks before), and I would try to take them less than 12 hourly, but the stomach pains I was getting forced me to take more.I also found that by the time I went in for my op,after I had morphine intraveniously for the op iteself and they put me back on oxy, it didnt work AT ALL for me and I was in excruciating pain every time I tried to move.(Had to use bed pan for ffirst 2 1/2 days and the pain for that was so awfull too).My short experience of them is telling me that your body gets used to them so quickly, that personally I dread coming off them.
    One more thing- I do have an addictive personality (I took alot of hard drugs when I was younger and am not proud of it, but I cold turkeyed off heroin 13 years ago) and these stomach upsets I get when I dont take my oxys regularly just make me want to be clear of them altogether and I cant WAIT to stop taking them.I NEVER want to be addicted to any substance again, and it scares me to feel withdrawels then take another pill gets rid of it,but my doc keeps telling me to take them properly and I'll be ok.(he doesnt know the internal fight I have with myself!
    with lovexxx
  • How can someone tell a group of people that Drug one is more addicting than Drug two. Everyone is different and everyone has different nerve networks with receptors that these drugs go directly to. For one person, Drug one may have a completely different effect on them than another person. And vice versa. All I'm saying is that everyone is made up differently and therefore the drug will effect us all differently. For instance, I was on OxyContin for years. 160 mg a day for 4 years and I loved taking it because not only did it do its job but I got so high from it that I was in heaven, I loved it. Loved it to the point where I realized that I needed to detox from it and get onto something else. That's how good I thought this drug was. So I did. I began taking Morphine after I detoxed and I was very disappointed. I guess it was because I expected the same type of high and it never happened. Better for me, because it hit a different receptor in my brain causing a different feeling altogether. Now in some people the exact opposite may occur. Thats my point, everyone is made up differently.
  • advertisement

  • i've been noticing a lot of pain in my hands lately--sounds, from what a couple of you have said, like this is a common side-effect of morphine-based painkillers. i'm on kadian & statex, which are both morphine formulas.
  • i've been noticing a lot of pain in my hands lately--sounds, from what a couple of you have said above, that this is a fairly common side-effect of morphine-based painkillers. i'm on kadian & statex, which are both morphine formulas.

    maybe i should start another thread for this, but does anyone know if there's any damage being done, or whether it's "just pain"? mine is generally worse first thing in the morning, & is gone within an hour or two.

    thanks.
advertisement
Sign In or Join Us to comment.